MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL LINER 44/56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL LINER 44/56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71353305
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that during a thr, the inner screw in two (2) or3o dual mobility trial liner 44/56 have dissociated away from the trial.Surgery was performed, with a back-up device.It is unknown if there was any delay.No patient complications were reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection revealed the apex screw-short and retaining ring came apart from the device.All pieces of the device were returned.The device shows signs of extensive wear and use.This inspection was conducted by naked eye.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OR3O DUAL MOBILITY TRIAL LINER 44/56
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19671843
Report Number1020279-2024-01301
Device Sequence Number18076120
Product Code LPH
UDI-Device Identifier00885556710487
UDI-Public885556710487
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Catalogue Number71353305
Device Lot Number19KAP0091
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer08/03/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown